Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 13, 2021, 6:39 PM EDT for Mercer County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 6:39 PM EDT (22:39 UTC)
- Expired
- Aug 13, 2021, 7:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Hail
- 0.00 in
- Wind
- 40
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 122 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604
WWUS81 KILN 132239
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
639 PM EDT Fri Aug 13 2021
OHZ034-132330-
Mercer OH-
639 PM EDT Fri Aug 13 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN MERCER
COUNTY THROUGH 730 PM EDT...
At 639 PM EDT, a strong thunderstorm was reported over Berne, moving
east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Celina, Rockford, Wabash, Mendon, Montezuma, Chattanooga, Neptune and
Tama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4073 8446 4047 8450 4054 8480 4073 8480
TIME...MOT...LOC 2239Z 291DEG 26KT 4066 8492
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
ClarkWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:47 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 13, 3:47 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 347 PM EDT Fri Aug 13 2021 .SYNOPSIS... A cold front will move southeast across the Great Lakes and Ohio Valley tonight. High pressure will build into the region for the weekend, bringing cooler and less humid conditions. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Early this evening, the southern portion of local area will be under the influence of warm, humid airmass with MLCAPE values up to around 2000 J/kg. Expect scattered to numerous airmass thunderstorms to continue to develop in this area. Effective bulk shear values will be generally less than 20 knots, meaning the storms will remain poorly organized. However, DCAPE values well above 1000 J/kg suggests a heightened downburst threat with stronger cores. Cold frontal boundary in the Great Lakes will slide southeast into the Ohio Valley tonight. While this surface boundary will likely increase convergence ahead of it, mid-level clouds northwest of I-71, along with evening convection southeast of I-71, will likely dampen potential for widespread thunderstorm development. Have cut down on PoPs to chance range due to these latest trends. Low temperatures will range from the low 60s northwest behind the front to around 70 southeast. Humidity levels will drop throughout the night, providing more comfortable conditions. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... On Saturday, the cold front will exit south into Kentucky. There may be a lingering shower early in the southeast; otherwise, skies will become mostly sunny as high pressure builds into the Great Lakes. It will be drier and cooler as our low level flow will be from the north to northeast around 10 to 15 mph. && .LONG TERM /SUNDAY THROUGH FRIDAY/... To start the period, broad high pressure extends over much of the Great Lakes region. Cool, dry weather is expected Sunday with highs in the upper 70s and lower 80s. By Monday morning, an unsettled weather pattern moves into the area again. Models agree on a gradual progression of a frontal system across the midwest throughout the week with a couple of disturbances in the overall flow developing. ECMWF/GFS have placed a shortwave trough crossing Ohio Monday evening, however, there is still lots of uncertainty around when/where disturbances will develop and how they will interact with TS Fred. Southwesterly flow in the mid levels sets up Monday and persists throughout the week, ushering in plenty of tropical moisture. Following ensemble models, have kept pops at chance/slight chance for the remainder of the period with some thunderstorms developing during the diurnally favored time frame each afternoon and evening. Temperatures remain near normal with lows in the 60s and highs in the 80s for Monday-Friday. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Main concern for early in the TAF period will be the coverage and intensity of showers and storms. Expect strongest storms could produce 35-50 mph wind gusts; however, most convection should stay under this threshold. Main uncertainty is timing the storms at each site, since this is dependent on subtle details which continue to challenge high-resolution models. Will track closely for TAF updates as details become clearer through the afternoon. Cold front will slide south through the terminals this evening, with storm coverage decreasing from north to south concurrently with a southwest to northwest wind shift. Behind the front, clouds will decrease as well. OUTLOOK...Thunderstorms possible Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...Hogue SHORT TERM...Hogue LONG TERM...AR/Cornelissen AVIATION...Hogue
Hazardous weather outlook, Aug 13, 5:07 PM EDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 507 PM EDT Fri Aug 13 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-141300- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 507 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 13, 4:55 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 4 WNW FAIRFAX 39.07N 83.66W
08/13/2021 HIGHLAND OH 911 CALL CENTER
ONE TREE DOWN. TIME ESTIMATED FROM RADAR.
&&
ALANRLocal storm report, Aug 13, 5:37 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
537 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM TSTM WND DMG 3 E BATAVIA 39.07N 84.13W
08/13/2021 CLERMONT OH PUBLIC
LARGE TREE DOWN AND MULTIPLE LARGE LIMBS DOWN FROM NEARBY
TREE. TIME ESTIMATED FROM RADAR.
&&
MECLocal storm report, Aug 13, 5:43 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
543 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG LYNCHBURG 39.24N 83.79W
08/13/2021 CLINTON OH PUBLIC
LARGE TREE BRANCH DOWNED NEAR LYNCHBURG. TIME ESTIMATED
FROM RADAR.
&&
MECLocal storm report, Aug 13, 6:22 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
622 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 1 ESE GREENFIELD 39.35N 83.37W
08/13/2021 ROSS OH 911 CALL CENTER
MULTIPLE TREES DOWNED ON THRIFTON RD. TIME ESTIMATED FROM
RADAR.
&&
MECLocal storm report, Aug 13, 6:27 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
627 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG 4 SE NEW HOLLAND 39.51N 83.21W
08/13/2021 ROSS OH 911 CALL CENTER
MULTIPLE TREES DOWN ON DOGTOWN RD. TIME ESTIMATED FROM
RADAR.
&&
MECSpecial weather statement, Aug 13, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
639 PM EDT Fri Aug 13 2021
OHZ034-132330-
Mercer OH-
639 PM EDT Fri Aug 13 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN MERCER
COUNTY THROUGH 730 PM EDT...
At 639 PM EDT, a strong thunderstorm was reported over Berne, moving
east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Celina, Rockford, Wabash, Mendon, Montezuma, Chattanooga, Neptune and
Tama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4073 8446 4047 8450 4054 8480 4073 8480
TIME...MOT...LOC 2239Z 291DEG 26KT 4066 8492
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ClarkThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:05 PM EDT | Special Weather Statement | ILN | Clark | 25 min |
| Aug 12, 8:17 PM EDT | Special Weather Statement | ILN | Preble | 28 min |
| Aug 12, 8:20 PM EDT | Special Weather Statement | ILN | Delaware | 25 min |
| Aug 12, 8:26 PM EDT | Special Weather Statement | ILN | Butler | 34 min |
| Aug 12, 8:45 PM EDT | Special Weather Statement | ILN | Miami | 30 min |
| Aug 12, 9:04 PM EDT | Special Weather Statement | ILN | Clermont | 26 min |
| Aug 12, 10:24 PM EDT | Areal Flood Warning | ILN | Clark, Madison | 7 hr |
| Aug 12, 11:44 PM EDT | Special Weather Statement | ILN | Delaware | 16 min |
| Aug 12, 11:51 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 24 min |
| Aug 13, 6:58 AM EDT | Special Weather Statement | ILN | Clark | 17 min |
| Aug 13, 8:34 AM EDT | Special Weather Statement | ILN | Licking | 41 min |
| Aug 13, 3:02 PM EDT | Special Weather Statement | ILN | Scioto | 43 min |
| Aug 13, 3:19 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 20 min |
| Aug 13, 3:26 PM EDT | Special Weather Statement | ILN | Pickaway | 34 min |
| Aug 13, 3:30 PM EDT | Special Weather Statement | ILN | Clermont, Fayette, Highland | 45 min |
| Aug 13, 3:54 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Highland, Pickaway, Pike, Ross | 51 min |
| Aug 13, 4:03 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 27 min |
| Aug 13, 4:10 PM EDT | Special Weather Statement | ILN | Brown, Highland | 50 min |
| Aug 13, 4:15 PM EDT | Special Weather Statement | ILN | Hocking | 30 min |
| Aug 13, 4:18 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike | 42 min |
| Aug 13, 4:26 PM EDT | Special Weather Statement | ILN | Pickaway | 34 min |
| Aug 13, 4:37 PM EDT | Special Weather Statement | ILN | Fairfield | 23 min |
| Aug 12, 8:48 PM EDT | Special Weather Statement | ILN | Grant | 27 min |
| Aug 12, 9:09 PM EDT | Special Weather Statement | ILN | Grant | 21 min |
| Aug 12, 9:19 PM EDT | Special Weather Statement | ILN | Owen | 26 min |
| Aug 12, 9:24 PM EDT | Severe Thunderstorm Warning | ILN | Campbell, Gallatin, Grant, Kenton, Owen, Pendleton | 51 min |
| Aug 12, 10:14 PM EDT | Special Weather Statement | ILN | Pendleton | 31 min |
| Aug 12, 10:26 PM EDT | Special Weather Statement | ILN | Bracken | 34 min |
| Aug 13, 7:00 PM EDT | Special Weather Statement | ILN | Owen | 45 min |
| Aug 13, 7:56 PM EDT | Areal Flood Advisory | ILN | Grant, Owen | 3 hr |
| Aug 12, 8:07 PM EDT | Special Weather Statement | ILN | Franklin | 23 min |
| Aug 12, 8:30 PM EDT | Special Weather Statement | ILN | Franklin, Union | 30 min |
| Aug 12, 8:56 PM EDT | Special Weather Statement | ILN | Dearborn | 34 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.